This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Manic and Psychotic Symptoms Following Risperidone Withdrawal in a Schizophrenic Patient

Hsien-Yuan Lane and Wen-Ho Chang

Published: November 15, 1998

Article Abstract

Sir: Risperidone, a serotonin-2/dopamine-2 (5HT2/D2) receptor antagonist, has been demonstrated to be effective in reducing both positive and negative symptoms of schizophrenia. Concerning its withdrawal-related symptoms, only akathisia and dyskinesia have been reported. In contrast, rapid discontinuation of clozapine, another atypical antipsychotic agent, could cause various symptoms including conscious disturbance, rebound psychosis, dyskinesia, motor restlessness, anxiety, insomnia, nausea, and diaphoresis.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Related Articles

Volume: 59

Quick Links: Schizophrenia and Schizoaffective Disorders

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Case Report

Safety and Tolerability of Concomitant Intranasal Esketamine Treatment With Irreversible, Nonselective MAOIs: A Case Series

Three cases suggest that concomitant use of intranasal esketamine with an irreversible, nonselective MAOI is safe in...

Read More...